MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Catalog Number BXA083902A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 7fr ansel sheath,.035" stiff amplatz wire, snare.A review of the manufacturing records indicated that the device met pre-release specifications.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2018 a patient was undergoing treatment of a right common iliac artery lesion with a gore® viabahn® vbx balloon expandable endoprosthesis.Access was obtained from the left groin with a 7fr ansel sheath over a stiff.035" amplatz wire.The device was attempted to be advanced in an up and over the aortic bifurcation fashion, but it could not be advanced past the left common iliac artery.The device was removed through the sheath.Wire access was preserved.The sheath was exchanged for a shorter (10cm) 8fr sheath, and the device was advanced, but became stuck in the left common iliac artery.The device was attempted to be withdrawn through the sheath, however the undeployed stent became separated from the balloon catheter, landing in the left common iliac artery.The balloon catheter was removed and a snare was advanced to capture the stent, which was successful.A decision was made to postpone this treatment.On (b)(6) 2018 the patient was treated successfully.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7887499
Report Number2017233-2018-00562
Device Sequence Number13509946
Product Code NIO
UDI-Device Identifier00733132637317
UDI-Public00733132637317
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2021
Device Catalogue NumberBXA083902A
Device Lot Number18130911
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR